MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ACUCORE EUS BIOPSY NEEDLE; FCG,GASTROENTEROLOGY-UROLOGY BIOPSY INSTRUMENT.

COOK IRELAND LTD ECHOTIP ACUCORE EUS BIOPSY NEEDLE; FCG,GASTROENTEROLOGY-UROLOGY BIOPSY INSTRUMENT.
Model Number G59742
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
I have been advised that i need to register a product complaint for echo-bx-19 lot no.C2296146 as this was used off licence (for coil embolization of gastric varices) against the advice."as per cc form": the doctor used the clear core 19g to pass some embolisation coils into some gastric varices but this failed.1.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no.2.Did the patient require any additional procedures as a result of this event? n/a, yes, no 3.Any adverse effects on patient? no.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the echo-bx-19 device of c2296146 lot number involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution, all echo-bx-19 devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for echo-bx-19 of lot number c2296146 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: n/a.Instructions for use and/label the ¿indications for use¿ section of the instructions for use (ifu0136) which accompanies this device instructs the user to: ¿the device is indicated for ultrasound guided tissue sampling of submucosal and extramural lesions, mediastinal masses, lymph nodes, and intraperitoneal masses within or adjacent to the gastrointestinal tract, which is used for subsequent pathological examination to aid in disease diagnosis and patient management.¿ there is evidence to suggest that the customer did not follow the instructions for use.From the information provided it is known that the device was used for coil embolization of gastric varices.Image review: an image was not returned for evaluation.Root cause analysis: definitive root cause was established.The user has not complied with the requirements of the ifu with respect to the intended use, indications for use of the device.From the information provided it is known that the device was used for coil embolization of gastric varices.As previously noted, the device is indicated for ultrasound guided tissue sampling of submucosal and extramural lesions, mediastinal masses, lymph nodes, and intraperitoneal masses within or adjacent to the gastrointestinal tract, which is used for subsequent pathological examination to aid in disease diagnosis and patient management.Abnormal use complaints are considered to be beyond any further reasonable means of interface ¿ related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer: ¿the doctor used the clear core 19g to pass some embolisation coils into some gastric varices but this failed.¿ confirmed quantity, 01 device was confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that definitive root cause was established.The user has not complied with the requirements of the ifu with respect to the intended use, indications for use of the device.Complaints of this nature will continue to be monitored for similar events.Complaint is confirmed based on customer and/or rep testimony.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 25-sep-2025.

Brand Name
ECHOTIP ACUCORE EUS BIOPSY NEEDLE
Common Device Name
FCG,GASTROENTEROLOGY-UROLOGY BIOPSY INSTRUMENT.
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22769685
Report Number3001845648-2025-00387
Device Sequence Number18477096
Product Code FCG
UDI-Device Identifier00827002597426
UDI-Public(01)00827002597426(17)280507(10)C2296146
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K210476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG59742
Device Catalogue NumberECHO-BX-19
Device Lot NumberC2296146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/17/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale